Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 51, NWS St. Louis, MO

April 15, 2001Reynolds County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 15, 2001, 2:36 AM CDT for Reynolds County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 15, 2001, 2:36 AM CDT (07:36 UTC)
Expired
Apr 15, 2001, 3:00 AM CDT
In force
24 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 168 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 12:00 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.6 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2001-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2001-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1245 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 150736
SVRSTL
MOC179-150800-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
236 AM CDT SUN APR 15 2001

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN REYNOLDS COUNTY IN SOUTHEAST MISSOURI

* UNTIL 300 AM CDT

* AT 236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 16 MILES WEST OF ELLINGTON...MOVING EAST AT 50
  MPH.

* LOCATIONS IN THE PATH...
  ELLINGTON
  GARWOOD
  CLEARWATER LAKE
  DEER RUN STATE FOREST

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3730 9128 3713 9135 3705 9075 3732 9074

GLASS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:45 PM CDT, 10 hours 51 minutes earlier.

Area forecast discussion, Apr 14, 3:45 PM CDT, 10 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT SAT APR 14 2001

MID LVL SHORTWV TROF RACING TWD MO. SFC LOW HAS BEEN DVLPG THIS AFTN
OVR OK PHNDL WITH WRMFNT-OGENESIS TAKING PLACE FRM W CNTRL INTO E
CNTRL MO. MSTR A LTL LACKING IN OUR CWA BUT INCRSG S AND W. CLUSTER
OF ELEVATED TSTORMS DVLPG OVR NE QUARTER OF KS THIS AFTN. THESE
SHOULD SPREAD EWD ALG/N OF FNT TNGT. SPC HAS JUST ISSUED A TSTM WATCH
OVR WRN MO IN/ARND MKC. LOOK FOR THIS ACTIVITY TO WORK EWD THRU NGT
INTO CWA...HWVR MSTR RATHER SHALLOW AND DOES NOT LOOK TO RETURN
QUITE QUICK ENUF TO BECOME A MAJOR PLAYER FOR CWA TNGT.

THERE IS HOWEVER PRETTY GOOD WSWLY MID LVL FLOW RESULTING IN MDT
DEEP-LAYER SHEAR AND MOISTURE IS NOT FAR AWAY...BEARS WATCHING FOR
THE NIGHT.

CDFNT FCST TO MOVE THRU AREA BY EARLY MRNG AND SHUD END PRECIP
QUICKLY ENUF FOR MOST OF CWA TO KEEP A DRY EASTER SUNDAY MRNG.
SPEED OF S/W RAPID ENUF THAT I HAVE DROPPED POPS IN ALL BUT EASTERN
COUNTIES FOR EASTER WITH CLRG THRU DAY.

IN LONG TERM LOOKING AT COOLER TEMPS...MAY BE SOME FREEZING TEMPS IN
AREA SOON...BUT WILL NOT HIGHLIGHT ANYTHING ABOUT IT ATTM. WED MRNG
STILL LOOKS LIKE BEST CHANCE IF ANY FRZG OCCURS.

MENT CLOUDY SKIES FOR MON AND HAD A STRONG URGE TO MENT SHOWERS
BUT MOST MODELS HAVE LOW POPS SO WL WAIT TO GIVE IT ANOTHER LOOK
AT A LATER TIME.

.STL...NONE.

PEDIGO

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 11:22 PM CDTSevere Thunderstorm WarningLSXMoniteau38 min
Apr 14, 11:41 PM CDTSevere Thunderstorm WarningLSXCole, Osage64 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.